Cases reported "Giardiasis"

Filter by keywords:



Filtering documents. Please wait...

1/25. Intestinal giardiasis: an unusual cause for hypoproteinemia.

    Malabsorption is a well-known complication of infection with giardia lamblia. However, selective protein-losing enteropathy is rare. We report a child with anasarca due to hypoalbuminemia as a result of gastrointestinal protein loss. Investigations established giardiasis as the etiology. The child returned to normal health after treatment with metronidazole.
- - - - - - - - - -
ranking = 1
keywords = iga
(Clic here for more details about this article)

2/25. Successful treatment of metronidazole- and albendazole-resistant giardiasis with nitazoxanide in a patient with acquired immunodeficiency syndrome.

    A case of metronidazole- and albendazole-resistant giardiasis in a patient with the acquired immunodeficiency syndrome was successfully treated with nitazoxanide (1.5 g twice a day for 30 days). Animal studies and in vitro assays showed that the isolate was resistant to both metronidazole and albendazole and susceptible to nitazoxanide.
- - - - - - - - - -
ranking = 4.7236158588721
keywords = deficiency
(Clic here for more details about this article)

3/25. Treatment of patients with refractory giardiasis.

    giardia lamblia is one of the most common parasitic infections. Although standard treatments are usually curative, some immunocompromised patients, including patients with acquired immunodeficiency syndrome as well as healthy patients, have giardiasis that is refractory to recommended regimens. We report our experience with 6 patients with giardiasis, for whom therapy with a combination of quinacrine and metronidazole resulted in cures for 5 of the 6 patients.
- - - - - - - - - -
ranking = 0.94472317177442
keywords = deficiency
(Clic here for more details about this article)

4/25. nephrotic syndrome due to thrombotic microangiopathy (TMA) as the first manifestation of human immunodeficiency virus infection: recovery before antiretroviral therapy without specific treatment against TMA.

    BACKGROUND: Among the possible renal complications that can develop a human immunodeficiency virus- (hiv) infected patient, thrombotic microangiopathy (TMA) is one of them. This is a type of vascular lesion more common in hiv patients than in normal population, and sometimes it can be the first manifestation of the hiv infection. methods: We present a patient with TMA in whom the subsequent investigation to find the cause of TMA revealed hiv infection and giardia lamblia in stool. RESULTS: Before antiretroviral therapy was started the patient began to show recovery of the hemolytic anemia, recovery of the nephrotic syndrome and partial remission of the proteinuria, so that he did not receive specific therapy for TMA. CONCLUSIONS: hiv infection should be suspected in patients presenting with TMA, and a hiv test should be routinely performed as part of the initial clinical evaluation of TMA. If the patients have not developed acquired immunodeficiency syndrome, the prognosis of TMA is equal to non-infected ones.
- - - - - - - - - -
ranking = 6.6683390306465
keywords = iga, deficiency
(Clic here for more details about this article)

5/25. Biliary giardiasis in a patient with human immunodeficiency virus.

    A 41-year-old man with human immunodeficiency virus (hiv) (CD4 count, 446/mm3) developed a protracted course of abdominal pain, weight loss, and increasing liver function tests after undergoing a metronidazole treatment regimen for Giardia enteritis. Three months later, endoscopic retrograde cholangiography (ERCP) showed dilated common and intrahepatic bile ducts and luminal irregularities of the common bile duct. Seven months after the onset of his acute diarrhea, a repeat ERCP with aspiration demonstrated many Giardia trophozoites and cysts in the bile and continued structural abnormalities consistent with cholangiopathy. A 10-day course of high-dose intravenous metronidazole did not resolve these signs or symptoms. A gallbladder ultrasound showed a thickened wall. Laparoscopic cholecystectomy led to resolution of abdominal pain and normalization of serum alkaline phosphatase over an 8-month period. gallbladder histopathology revealed chronic cholecystitis, but no parasites were seen on hematoxylin and eosin staining or with Giardia antigen enzyme immunoassay testing of the gallbladder. The patient refused to undergo a follow-up ERCP, but a right upper quadrant ultrasound and computed tomography of the abdomen were normal.
- - - - - - - - - -
ranking = 4.7236158588721
keywords = deficiency
(Clic here for more details about this article)

6/25. Surreptitious laxative ingestion. Delayed recognition of a serious condition: a case report.

    A 46-year-old man with chronic diarrhea underwent exhaustive investigations, including laparotomy, but a definitive diagnosis could not be made. It was not until a colonoscopic biopsy demonstrated the pigment of melanosis coli that the surreptitious use of laxatives was considered seriously. This diagnosis was confirmed by simple chemical tests that demonstrated phenolphthalein in the feces and urine.
- - - - - - - - - -
ranking = 1
keywords = iga
(Clic here for more details about this article)

7/25. quinacrine-induced psychiatric disturbances in a child with common variable immunodeficiency and chronic giardiasis.

    Psychiatric disorders due to quinacrine for antiparasitic therapy represent an infrequent, but serious, complication. The remarkable course of a 12-year-old boy with common variable immunodeficiency who developed severe psychiatric reactions following quinacrine therapy for his resistant chronic giardiasis is presented. The broad clinical spectrum of quinacrine-associated neuropsychiatric disturbances has been emphasized for the clinicians.
- - - - - - - - - -
ranking = 4.7236158588721
keywords = deficiency
(Clic here for more details about this article)

8/25. coinfection with giardia lamblia and clostridium difficile after use of ranitidine.

    A 49-year-old man presented with a 3-week history of vomiting and diarrhea. He reported foamy stools but no blood or melena and had crampy epigastric pain. He denied usage of antibiotics. He had been taking ranitidine for intermittent epigastric pain for the last few months and noted an 11-pound weight loss during the 3 weeks before admission. Stool was positive for clostridium difficile toxin and giardia lamblia antigen. Cultures and occult blood tests were negative. Oral metronidazole, 500 mg 3 times a day, was administered, and the patient was hydrated. The diarrhea resolved, and patient was discharged on the fourth hospital day. Prior antibiotic therapy is the most common risk factor for C difficile colitis. This patient developed concomitant infection with C difficile and G lamblia while he used ranitidine. He had no other risk factors for these infections. Hence, we propose that ranitidine-induced hypochlorhydria predisposed this patient to the enteric infections.
- - - - - - - - - -
ranking = 2
keywords = iga
(Clic here for more details about this article)

9/25. Acute lymphoblastic leukemia presenting with urticarial plaques and hypereosinophilia in a child.

    Our report describes a previously healthy 10-year-old female who was seen for urticarial plaques and mild loss of appetite. An initial laboratory workup revealed an elevated leukocyte count of 30,000/microL and a peripheral eosinophil count of 22,500/microL. A skin biopsy showed a marked hypersensitivity tissue response with abundant eosinophils. Further investigation of her peripheral eosinophilia uncovered giardia lamblia in a stool sample. Despite treatment with the anti-parasitic agent furazolidone, the patient's urticarial plaques, leukocyte count, and peripheral eosinophil count remained unchanged. A bone marrow biopsy confirmed a diagnosis of acute lymphoblastic leukemia (ALL). ALL with hypereosinophilia (ALL/Eo) represents a rare and distinct subset of ALL, with more than 30 cases documented in the literature. Our discussion summarizes the clinical aspects of this disease and reviews the reported dermatological manifestations of ALL/Eo.
- - - - - - - - - -
ranking = 1
keywords = iga
(Clic here for more details about this article)

10/25. vitamin a deficiency phrynoderma associated with chronic giardiasis.

    Phrynoderma is a rare form of follicular hyperkeratosis associated with deficiencies in vitamins A or C or essential fatty acids. We report a 6-year-old boy with an unusual presentation of phrynoderma, characterized by multiple minute digitate hyperkeratoses associated with hair casts and related to a severe deficiency in vitamins A and C complicating a chronic intestinal giardiasis. The lesions responded well to oral vitamins A and C combined with albendazole treatment. vitamin a deficiency-related phrynoderma is rare in western countries and is usually caused by digestive malabsorption resulting from large intestine resection or pancreatic failure. To our knowledge, this is the first reported instance of phrynoderma related to a chronic intestinal parasitic infection by Giardia intestinalis with intestinal malabsorption as a likely consequence.
- - - - - - - - - -
ranking = 5.6683390306465
keywords = deficiency
(Clic here for more details about this article)
| Next ->


Leave a message about 'Giardiasis'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.